Hail, Dickens
- When
- June 12, 5:10 PM CST
- Where
- Dickens County, Dickens
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.617, -100.833
Dickens County Sheriff's Office reported golfball size hail.
10 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 12, 2:27 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT SAT JUN 12 2004 .SHORT TERM... CIRRUS SPREADING OVER THE AREA AS SHTWV TROF IS JUST NOSING INTO SW TX. 12Z MESO-ETA INDICATES ANOTHER SHTWV TROF FOLLOWING BEHIND IT WHICH WILL ADVANCE INTO WTX BY 03Z AND PHASE WITH THE FIRST ONE OVER THE ROLLING PLAINS AROUND MIDN...THESE WILL BRING STEEP MID-LVL LAPSE RATES AND INCREASING WINDS ALOFT TO THE SPLNS THIS EVE. AT 19Z...THE DRYLINE HAS MIXED TO ROUGHLY THE EDGE OF THE CAPROCK WITH MOISTURE EXPECTED TO HOLD IN OVER MOST OF THE ROLLING PLAINS. WINDS EAST OF THE DRYLINE ARE ALREADY BACKING. SBCAPES 3-4K J/KG FCST BY THE 18Z META EAST OF THE DRYLINE THIS EVE AND 0-6 KM SHEAR OF 30 KTS INDICATE TSTMS THAT DEVELOP WILL BE SVR...WITH LARGE HAIL AND DAMAGING WIND GUSTS PROBABLE. CAP AROUND 800MB DEPICTED ON MAF 18Z SND WILL SLOWLY ERODE AND PERHAPS FAVORS DEVELOPMENT OVER THE NE CWA FIRST...EXPANDING SWD WITH TIME. HIGH DEW POINT DEPRESSIONS WILL MINIMIZE THE TORNADO THREAT OVER MOST OF THE AREA...BUT THREAT OF TORNADOES WILL INCREASE AFTER 0Z OVER THE FAR EASTERN COUNTIES AS WINDS BACK AND LCLS LOWER. 18Z RUC IS NOW BREAKING OUT PRECIP THIS EVE OVER THE ENTIRE EASTERN HALF OF THE CWA WHILE THE 12Z WS-ETA CONFINES IT MAINLY TO THE EASTERN COLUMN OF COUNTIES. SOME QUESTIONS REMAIN OVER THE ROLE THE CIRRUS SHIELD...STRENGTH OF SUBSIDENCE BETWEEN FIRST AND SECOND SHTWV TROFS...AND SHARPNESS...EXACT LOCATION...AND POSITION OF BULGE IF ANY OF THE DRYLINE. FOR THESE REASONS HAVE NOT UPPED POPS INTO THE LIKELY CATEGORY FOR ANY PARTICULAR LOCATION. DRYLINE SHOULD RETREAT THROUGH ALL BUT THE FAR NW COUNTIES TONIGHT. MAY SEE SOME BRIEF LOW CLOUDS SUN MORN...SIMILAR TO TODAY...BUT THEY SHOULD BE SHORT-LIVED. DRYLINE EXPECTED TO MIX FARTHER EAST OFF THE CAPROCK DURING THE DAY THUS LIMITING ANY CONVECTION TO THE VERY FAR EASTERN COUNTIES. UPR-LVL RIDGE TO MOVE IN FROM THE WEST... INCREASING MID-LVL TEMPS SHOULD PROHIBIT ANYTHING MORE THAN ISOLD CONVECTION IN THAT AREA. .LONG TERM... WARM RIDGE IS EXPECTED TO PREVAIL THROUGH THE EARLY PART OF NEXT WEEK PROVIDING MOSTLY DRY HOT WEATHER. FOR THE LATTER PART OF THE WEEK...MODELS HINT AT A FRONT TRYING TO PUSH SOUTH INTO THE AREA UNDERCUTTING THE RIDGE AND PROVIDING A SLIGHT CHANCE OF STORMS. OTHERWISE WARM SUMMERTIME WEATHER WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 97 60 96 / 10 0 0 10 TULIA 64 97 65 96 / 10 0 0 10 PLAINVIEW 65 98 65 96 / 20 0 0 10 LEVELLAND 64 98 65 98 / 10 0 0 10 LUBBOCK 66 98 66 98 / 20 0 0 10 BROWNFIELD 66 99 66 98 / 20 0 0 10 CHILDRESS 69 96 70 95 / 40 10 10 10 SPUR 68 97 71 97 / 40 10 10 10 ASPERMONT 71 97 73 96 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT SAT JUN 12 2004 TXZ024>026-030>032-036>038-042>044-131630- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- MOTLEY-STONEWALL- 1143 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM CHILDRESS TO PADUCAH TO JAYTON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ELSEWHERE EAST OF THE CAPROCK. WITH DEEP LOW LEVEL MOISTURE IN PLACE AND TEMPERATURES REACHING THE MID 90S...THE ATMOSPHERE ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS WILL BECOME VERY UNSTABLE BY LATE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AS THE DRYLINE MOVES EAST OF THE CAPROCK. A MID LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES LATE THIS MORNING WILL MOVE ACROSS WEST TEXAS LATE THIS AFTERNOON AND EVENING INCREASING THE AMOUNT OF WIND SHEAR ACROSS THE RISK AREA. SUPERCELL THUNDERSTORMS ARE POSSIBLE GIVEN THE EXPECTED AMOUNT OF INSTABILITY AND WIND SHEAR. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. A FEW TORNADOES MAY ALSO OCCUR...PARTICULARLY ACROSS THE MODERATE RISK AREA. THE THUNDERSTORMS ARE EXPECTED TO LAST WELL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND EVENING. TXZ021>023-027>029-033>035-039>041-131630- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 1143 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS AND A PART OF THE EXTREME SOUTHERN TEXAS PANHANDLE. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 305 PM CDT SAT JUN 12 2004 TXZ025-026-031-032-037-038-043-044-130400- CHILDRESS-COTTLE-DICKENS-HALL-KENT-KING-MOTLEY-STONEWALL- 305 PM CDT SAT JUN 12 2004 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 448 FOR PARTS OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... HALL... CHILDRESS... MOTLEY... COTTLE... DICKENS... KING... KENT... AND STONEWALL. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... MEMPHIS... CHILDRESS... MATADOR... PADUCAH... SPUR... GUTHRIE... JAYTON AND ASPERMONT. TORNADOES...HAIL TO UP TO 4 INCHES IN DIAMETER...WIND GUSTS TO 80 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 40 MILES EAST NORTHEAST OF OF HUTCHINSON KANSAS TO 95 MILES SOUTHWEST OF WICHITA FALLS TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The Lubbock radar (KLBB), 91 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
Dickens County Sheriff's Office reported golfball size hail.
Matador Fire Department reported quarter to golfball size hail.
Dickens County Sheriff's Office reported baseball size hail near Red Mud.
Citizen reported golfball size hail in Cee Vee.
Dickens County Sheriff's Office reported golfball size hail.
Matador Fire Department reported golfball size hail.
Texas Tech West Texas Mesonet measured a gust to 62 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406824, 5406815, 5406816, 5406817, 5406819, 5406821, 5406818, 5406820, 5406823, 5406822, 5406825.